Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 122, NWS Nashville, TN

August 14, 1998Giles County, Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 14, 1998, 7:51 PM CDT for Giles County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 1998, 7:51 PM CDT (00:51 UTC)
Expired
Aug 14, 1998, 10:00 PM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Giles County, TN

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 150051
FFWBNA
TNC055-150300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
751 PM CDT FRI AUG 14 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GILES COUNTY IN MIDDLE TENNESSEE

* UNTIL 1000 PM CDT

* AT 750 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED  A NEARLY STATIONARY CLUSTER OF THUNDERSTORMS NEAR
  PULASKI. THESE STORMS ARE PRODUCING RAINFALL RATES OF
  OVER 1.5 INCHES PER HOUR. THIS EXCESSIVE RAINFALL WILL
  CAUSE CREEKS AND STREAMS TO RISE QUICKLY. MOTORISTS NEED
  TO AVOID LOW WATER CROSSINGS AND BE EXTRA CAUTIOUS
  CROSSING BRIDGES.

DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN
AUTOMOBILES.

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:15 PM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Aug 14, 2:15 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT FRI AUG 14 1998

ETA CONTS TO SEEM LK THE MDL OF CHOICE AS CURRNT FEATURES MATCH UP
QUITE CLOSELY.  FOLLOWG THE ETA...FOCUS FOR CNVCTN SHUD SLOLY SHIFT
TO THE E AND S OF FA THRU THE FCST PD.

MEAN H5 TROF WL RMN OVR RGN BUT UPR LVL SUPPORT WL RMN VRY WK.

BASD ON MSTR AXIS AND LO-LVL CNVRGENC/INSTBLY...XPCT POPS SHUD RMN
IN FCST TNGT...SPCLY ACRS PLATEAU ZNS.  BLV MOST PCPN WL RMN ACRS
PLATEAU AND E TN ON SAT.  WUD CONTINUE CHC POPS ALNG PLATEAU...
MAYBE SLGT CHC BNA VCNTY...DRY W.

MOST OF FA SHUD RMN DRY SAT NGT WITH FOCUS ON SUN AGAIN RMNG ACRS
XTRM ERN ZNS.  07

BNA 69/88/69/90 2212

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 12:01 PM CDTFlash Flood WarningOHXVan Buren3 hr

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.